Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Dec 30, 2017, 7:33 PM EST for 7 counties in New York. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2017, 7:33 PM EST (00:33 UTC)
- Expired
- Dec 30, 2017, 8:45 PM EST
- In force
- 72 min
- Issued by
- NWS Buffalo, NY
Counties Genesee County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Orleans County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 95 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272
WWUS81 KBUF 310033
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
733 PM EST SAT DEC 30 2017
NYZ001>005-010>014-310145-
Ontario-Livingston-Wyoming-Orleans-Wayne-Genesee-Monroe-Niagara-
Northern Cayuga-Northern Erie-
733 PM EST SAT DEC 30 2017
...BANDS OF LAKE EFFECT SNOW WILL CONTINUE SOUTH AND
SOUTHEAST OF LAKE ONTARIO...
A broad area of moderate lake effect snow with narrow embedded bands
of heavy snow will continue through mid evening from just east of
Buffalo across the Genesee Valley, Rochester, and areas southeast of
lake Ontario.
Snowfall rates will briefly reach 1 to 2 inches per hour in the
heavier bands of snow. Travel conditions will continue to be very
difficult across much of the area, including the Rochester area and
surrounding counties.
This includes the following highways...
Interstate 390 between exits 6 and 12.
Interstate 90 between exits 48A and 42.
Conditions can deteriorate rapidly in heavy lake effect snow. Be
prepared for snow covered roads and visibility of less than a
quarter mile. Slow down and allow extra time when traveling.
LAT...LON 4272 7845 4336 7885 4339 7871 4341 7799
4339 7775 4328 7754 4333 7717 4331 7697
4341 7670 4314 7652 4302 7679 4301 7696
4294 7697 4272 7746 4261 7810
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 30, 7:28 PM EST, 5 minutes earlier.
Area forecast discussion, Dec 30, 7:28 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
728 PM EST Sat Dec 30 2017
.SYNOPSIS...
Arctic air and bitter cold temperatures will remain in place across
the region for the foreseeable future. In fact, the coldest air yet
of the young winter season will arrive in time for New Year's Eve
when bitterly cold wind chills are expected. Periods of locally
heavy lake snows can also be expected downwind of the lakes through
tonight, with a few snow showers outside of the main lake effect
areas.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 715 pm...regional radars and surface obs show that the arctic
frontal boundary has pushed to a little south of a Buffalo-Rochester-
Syracuse line...with a burst of heavier snow showers/southward-
sinking lake snows from Lake Ontario marking its passage. With the
snow having pretty much ended across Jefferson county, have
cancelled the Winter Weather Advisory previously in effect there.
Through the rest of this evening...the arctic boundary will continue
to push southward across the remainder of the area. This will bring
a quick round of scattered to numerous snow showers to most areas...
with the heavier lake snows off Lake Ontario getting shunted further
south and eventually being replaced by weaker/more multibanded lake
snows due to veering winds and a resultant shortening of the fetch
off Lake Ontario. Farther south, the lake effect snow off Lake Erie
may very briefly intensify as this boundary moves through, which
could bring a quick 2 to 3 additional inches of accumulation to the
Chautauqua Ridge and Boston Hills.
Behind the boundary, the lake snows off Lake Erie will become
increasingly tied to the higher terrain of the Chautauqua ridge
overnight as they become more upslope driven with the shortening
northwesterly to northerly fetch of the lake. Coupled with the
arrival of much drier air and a rapidly crashing cap...this will
help to greatly limit additional accumulations to an inch or less
overnight. Meanwhile off Lake Ontario, the shortening northwesterly
to northerly fetch will bring accumulating snows all the way
southward into portions of Livingston and Ontario counties. In fact,
have added Ontario County to a winter weather advisory, with 3 to 5
inch accumulations expected for the northern tier of the county.
Overall the greatest accumulations for the event will be along the
highway 104 corridor mainly north and east of Rochester over to
about Fulton, where total amounts of 6 to 12 inches are expected
through Sunday morning.
On Sunday, lake effect snow will linger south of Lake Ontario, but
will weaken considerable given the drier airmass moving in, lowering
capping inversion, and temperatures cooling below the dentritic
growth zone. Thus, expect multibanded lake effect plumes to linger
mainly between Rochester and Syracuse, although total daytime
accumulations will only be around an inch or two.
Temperatures tonight will fall to near zero by Sunday morning for
all of western NY, and into the teens below zero in the North
Country. Temperatures will really struggle to recover on Sunday as
the arctic airmass, with 850mb temps to -25C, settles over the area.
Thus highs on Sunday will only be in the single digits for WNY and
may not even get above zero in the North Country. Wind chills are
expected to reach -25 to -35F in the North Country late tonight, and
thus have upgraded to a Wind Chill Warning there.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Lake snows will be weakening Sunday night with only light snow
showers across the Lake Plains of Lake Ontario and the Southern
Tier. An additional inch is possible through Monday morning. The
very cold arctic air will be in place Sunday night and
temperatures across the region will be below zero deg F with
temperatures -15 to - 25 in the North Country. A light wind will
produce very dangerous wind chills New Years Eve night. A Wind
Chill Advisory is in effect for Western NY and Oswego County
while A Wind Chill Warning is in effect for Jefferson and Lewis
counties. It will feel like -10 to - 20 in Western NY/Oswego and
-30 to -40 in the North Country. If you must be outside, be
sure to cover all exposed skin. Limit outside time for pets as
well.
A shortwave trough will drop south from Ontario Providence Monday
afternoon and a weak surface low will cross the eastern Great Lakes.
Upstream moisture and enhanced lift will re-intensify the lake
effect bands and snow showers will increase intensity southeast of
the lakes. Northwest flow will keep the bulk of the snow along the
lake plains and across the Southern Tier into Monday night.
Accumulations of 3-6 inches are possible for these areas. Winter
Weather Advisories will be possible.
Warmer temperatures are expected Monday and Tuesday with highs
reaching the teens. A brief lull in lake snows is expected through
Tuesday morning before another shortwave trough moves south from
Quebec. A weak surface low will approach the North Country by
Tuesday evening and flow across the lakes will become W-SW. Lake
snows will begin across the Niagara Frontier and Tug Hill Plateau
regions however dry air will limit any heavy snow off Lake Erie.
Better conditions are expected across Lake Ontario and accumulating
snow is possible.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
There will be no letup in the very cold pattern through next week as
a longwave trough remains well established over central and eastern
North America, with a parade of embedded shortwave features bringing
fresh batches of cold air. In fact, the coldest airmass yet may be
coming at the end of next week. A long stretch of this magnitude of
cold is not common, and this one is exceptionally early in the
season. When patterns such as this occur, it is more typically in
late January through February.
Looking at the details, the system for Wednesday is a little slower
in 12Z GFS and ECMWF guidance, which may allow for most of the day
to be dry. A mid level trough and associated cold front then cross
the area Wednesday night, with chances for light snow areawide and
lake enhanced snow east of the lakes.
Another true arctic airmass will then arrive behind this cold front
for later Thursday and Friday. Lows will likely go below zero
everywhere Thursday night and Friday night, with colder than 20
below zero likely for the North Country. Highs Friday may struggle
to reach the low single digits, and stay well below zero for the
North Country. Northwest flow will produce a spray of multi-banded
lake effect snow southeast of the lakes Thursday through Friday. The
airmass will begin to modify slightly by Saturday, but still well
below normal.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
Tonight snow showers and areas of lake effect snow southeast of
both lakes will continue to produce IFR conditions...with these
mainly impacting the KROC and KJHW terminals. Outside of these...
general VFR conditions will prevail.
On Sunday VFR will continue to prevail outside of lingering lake
effect snows south of the lakes...which will bring MVFR to IFR
conditions to KROC and KJHW.
Outlook...
Monday and Tuesday...VFR most of the time, with
scattered snow showers producing local/brief IFR.
Wednesday and Thursday...Snow showers likely. MVFR/IFR.
&&
.MARINE...
Winds will increase following the passage of an arctic frontal
boundary tonight...necessitating Small Craft Advisories as outlined
below. Winds will then gradually diminish on Sunday. Winds will then
remain moderate into next week, with conditions expected to be near
but slightly below small craft criteria.
&&
.CLIMATE...
Another round of arctic air will move into the region Sunday/New
Years Eve. Forecast temperatures may break or tie records at
Buffalo, Rochester and Watertown Sunday. Temperatures may also break
or tie records on Monday as very cold temperatures will continue
into early Monday morning. Here are a list of forecast temperatures
with their corresponding records.
SUNDAY/NEW YEARS EVE
Forecast Records (Year)
Max/Min Low Highs Low Mins
Buffalo 5/ -1 5(1880) -4 (1962*)
Rochester 5/ -1 5(1917) -5 (1963)
Watertown 1/ -22 4(1962) -21(1963)
MONDAY/NEW YEARS DAY
Buffalo 13/ 4 11(1918) 0 (1970)
Rochester 11/ 3 10(1918) -8 (1970)
Watertown 2/ -14 14(1989) -11(1989)
Period Records: Buffalo (1871-Present), Rochester (1871-Present) and
Watertown (1949-Present)
*More than one year tied this record
&&
.EQUIPMENT...
The KTYX WSR-88D radar at Montague, NY has suffered a motor failure
and will likely be out of service through early next week.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Chill Warning from 1 AM Sunday to 10 AM EST Monday for
NYZ007-008.
Lake Effect Snow Warning until 10 AM EST Sunday for NYZ003>006.
Wind Chill Advisory from 1 AM Sunday to 10 AM EST Monday for
NYZ001>006-010>014-019>021-085.
Winter Weather Advisory until 7 AM EST Sunday for NYZ001-002.
Lake Effect Snow Warning until 4 AM EST Sunday for NYZ019-020-
085.
Winter Weather Advisory until 4 AM EST Sunday for NYZ012.
Winter Weather Advisory until 10 AM EST Sunday for NYZ014.
MARINE...Small Craft Advisory until 4 AM EST Sunday for LEZ040-041.
Small Craft Advisory until 7 AM EST Monday for
LOZ042>044.
&&
SYNOPSIS...CHURCH
NEAR TERM...CHURCH/JJR
SHORT TERM...HSK
LONG TERM...HITCHCOCK
AVIATION...CHURCH/JJR
MARINE...CHURCH/JJR
CLIMATE...HSK
EQUIPMENT...HITCHCOCKHazardous weather outlook, Dec 30, 6:52 PM EST, 41 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 652 PM EST Sat Dec 30 2017 NYZ007-008-010000- Jefferson-Lewis- 652 PM EST Sat Dec 30 2017 ...WIND CHILL WARNING IN EFFECT FROM 1 AM SUNDAY TO 10 AM EST MONDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-010000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 652 PM EST Sat Dec 30 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-011-013-021-010000- Northern Erie-Genesee-Livingston-Allegany- 652 PM EST Sat Dec 30 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 10 AM EST MONDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-010000- Niagara- 652 PM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 10 AM EST MONDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-010000- Wyoming- 652 PM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 10 AM EST MONDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ014-010000- Ontario- 652 PM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 10 AM EST MONDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-020-085-010000- Chautauqua-Cattaraugus-Southern Erie- 652 PM EST Sat Dec 30 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 10 AM EST MONDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ002-010000- Orleans- 652 PM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 10 AM EST MONDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>006-010000- Monroe-Wayne-Northern Cayuga-Oswego- 652 PM EST Sat Dec 30 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 10 AM EST MONDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR
In the hours before
Special weather statement, Dec 30, 3:37 PM EST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Buffalo NY
337 PM EST SAT DEC 30 2017
NYZ004>006-302130-
Oswego-Wayne-Northern Cayuga-
337 PM EST SAT DEC 30 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHEASTERN
WAYNE...NORTHERN CAYUGA AND SOUTHWESTERN OSWEGO COUNTIES...
At 335 PM EST, A band of heavy lake effect snow producing snow fall
rates of 2 to 3 inches per hour was located from near Red Creek to
Martville and Hannibal. This band of heavy snow will continue to
drift slowly south through late afternoon.
Locations impacted include...
Cato, Ira, Huron, Wolcott, Red Creek, Meridian, and South Hannibal.
Conditions can deteriorate rapidly in heavy lake effect snow. Be
prepared for snow covered roads and visibility of less than a
quarter mile. Slow down and allow extra time when traveling.
LAT...LON 4311 7647 4330 7719 4333 7715 4331 7697
4334 7691 4335 7681 4325 7647 4323 7647
4323 7648 4315 7647 4314 7649
HITCHCOCKLocal storm report, Dec 30, 4:16 PM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
416 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM SNOW EAST BAY PARK 43.29N 76.90W
12/30/2017 M4.0 INCH WAYNE NY TRAINED SPOTTER
130PM TO 345PM
&&
EVENT NUMBER BUF1702135
HITCHCOCKLocal storm report, Dec 30, 4:22 PM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
422 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM SNOW FULTON 43.32N 76.42W
12/30/2017 M6.0 INCH OSWEGO NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1702136
ARSpecial weather statement, Dec 30, 4:41 PM EST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Buffalo NY
441 PM EST SAT DEC 30 2017
NYZ002>006-302300-
Oswego-Orleans-Wayne-Monroe-Northern Cayuga-
441 PM EST SAT DEC 30 2017
...A BAND OF HEAVY LAKE EFFECT SNOW WILL MOVE ONSHORE...
At 436 PM EST, A band of lake effect snow producing snow fall rates
of 2 to 3 inches per hour was located along the Lake Ontario shore
from Orleans County to Northern Cayuga and far southwest Oswego
counties.
This band of heavy snow will move south and onshore along much of
the south shore of Lake Ontario from Lyndonville to Wolcott through
late afternoon, and reach as far south as about Route 31 by early
evening. Travel conditions will rapidly deteriorate as this band of
heavy snow moves onshore, including in the Rochester area.
Locations impacted include...
Rochester, Albion, Brockport, Ontario, Wolcott, Cato, South Hannibal.
Conditions can deteriorate rapidly in heavy lake effect snow. Be
prepared for snow covered roads and visibility of less than a
quarter mile. Slow down and allow extra time when traveling.
LAT...LON 4303 7650 4314 7789 4327 7844 4342 7837
4339 7775 4328 7754 4333 7717 4331 7697
4335 7681 4331 7645
HITCHCOCKSpecial weather statement, Dec 30, 5:59 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
559 PM EST SAT DEC 30 2017
NYZ001>005-010>014-310030-
Ontario-Livingston-Wyoming-Orleans-Wayne-Genesee-Monroe-Niagara-
Northern Cayuga-Northern Erie-
559 PM EST SAT DEC 30 2017
...A BAND OF HEAVY LAKE EFFECT SNOW WILL MOVE SOUTH ACROSS THE
NIAGARA FRONTIER...ROCHESTER...AND AREAS SOUTHEAST OF LAKE
ONTARIO...
A band of heavy lake effect snow producing brief snow fall rates of
2 to 3 inches per hour will continue to move south off Lake Ontario
early this evening.
The heaviest snow will be brief, but will result in rapidly
deteriorating travel conditions with snow covered roads and
visibility less than a quarter mile. This includes the Greater
Rochester Area, northern half of the Buffalo Metro area, and much of
the Niagara Frontier and points southeast of Lake Ontario.
This includes the following highways...
Interstate 390 between exits 7 and 12.
Interstate 90 between exits 53 and 43.
Conditions can deteriorate rapidly in heavy lake effect snow. Be
prepared for snow covered roads and visibility of less than a
quarter mile. Slow down and allow extra time when traveling.
LAT...LON 4335 7890 4340 7789 4339 7775 4328 7754
4333 7717 4331 7697 4339 7673 4313 7648
4301 7696 4267 7792 4289 7891 4295 7892
4300 7902 4306 7900 4308 7908 4315 7904
4330 7909
HITCHCOCKSpecial weather statement, Dec 30, 7:33 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
733 PM EST SAT DEC 30 2017
NYZ001>005-010>014-310145-
Ontario-Livingston-Wyoming-Orleans-Wayne-Genesee-Monroe-Niagara-
Northern Cayuga-Northern Erie-
733 PM EST SAT DEC 30 2017
...BANDS OF LAKE EFFECT SNOW WILL CONTINUE SOUTH AND
SOUTHEAST OF LAKE ONTARIO...
A broad area of moderate lake effect snow with narrow embedded bands
of heavy snow will continue through mid evening from just east of
Buffalo across the Genesee Valley, Rochester, and areas southeast of
lake Ontario.
Snowfall rates will briefly reach 1 to 2 inches per hour in the
heavier bands of snow. Travel conditions will continue to be very
difficult across much of the area, including the Rochester area and
surrounding counties.
This includes the following highways...
Interstate 390 between exits 6 and 12.
Interstate 90 between exits 48A and 42.
Conditions can deteriorate rapidly in heavy lake effect snow. Be
prepared for snow covered roads and visibility of less than a
quarter mile. Slow down and allow extra time when traveling.
LAT...LON 4272 7845 4336 7885 4339 7871 4341 7799
4339 7775 4328 7754 4333 7717 4331 7697
4341 7670 4314 7652 4302 7679 4301 7696
4294 7697 4272 7746 4261 7810
HITCHCOCKNearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.